Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 165, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 21, 2008, 1:59 PM CDT for Douglas County, Edgar County, Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2008, 1:59 PM CDT (18:59 UTC)
- Expired
- Jun 21, 2008, 2:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Douglas County, IL, Edgar County, IL
The radar
The Lincoln radar (KILX), 132 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:20 PM CDT | HAIL 0.88 | 3 W Newman, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 211859
SVRILX
ILC041-045-211945-
/O.NEW.KILX.SV.W.0165.080621T1859Z-080621T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
159 PM CDT SAT JUN 21 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
CENTRAL EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 245 PM CDT.
* AT 159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES SOUTHEAST OF CAMARGO...OR ABOUT 9 MILES
EAST OF TUSCOLA...AND WAS MOVING EAST AT 24 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEWMAN...
BROCTON...
HUME...
CHRISMAN...
ANOTHER LOCATION IN THIS WARNING IS...HINDSBORO.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3963 8758 3966 8797 3969 8798 3969 8804
3966 8806 3967 8820 3985 8818 3984 8755
TIME...MOT...LOC 1859Z 275DEG 21KT 3975 8806
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 211923
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
222 PM CDT SAT JUN 21 2008
ILC041-045-211945-
/O.CON.KILX.SV.W.0165.000000T0000Z-080621T1945Z/
DOUGLAS-EDGAR-
222 PM CDT SAT JUN 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CENTRAL EDGAR AND EASTERN DOUGLAS COUNTIES...
AT 216 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEWMAN...OR ABOUT 17 MILES EAST OF TUSCOLA...MOVING EAST
AT 24 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
HUME...
METCALF...
EDGAR...
CHRISMAN...
EDGAR COUNTY AIRPORT...
SCOTTLAND...
THIS STORM HAS PRODUCED QUARTER SIZED HAIL JUST WEST OF NEWMAN. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3963 8758 3966 8797 3969 8798 3969 8808
3985 8807 3984 8755
TIME...MOT...LOC 1922Z 275DEG 21KT 3979 8792
$$
HARDIMAN000
WWUS53 KILX 211945
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT SAT JUN 21 2008
ILC041-045-211955-
/O.EXP.KILX.SV.W.0165.000000T0000Z-080621T1945Z/
DOUGLAS-EDGAR-
245 PM CDT SAT JUN 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EDGAR AND EASTERN
DOUGLAS COUNTIES EXPIRES AT 245 PM CDT...
AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THROUGH THE
AFTERNOON HOURS.
LAT...LON 3963 8758 3966 8797 3969 8798 3969 8808
3985 8807 3984 8755
TIME...MOT...LOC 1923Z 275DEG 21KT 3979 8791
$$
HARDIMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:37 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 21, 12:37 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1237 PM CDT SAT JUN 21 2008 .DISCUSSION... ISSUED 1050 AM CDT SAT JUN 21 2008 SHARPLY DEFINED SHORTWAVE IS MOVING ACROSS CENTRAL ILLINOIS AT THIS TIME...CLEARLY DEFINED IN WATER VAPOR IMAGERY. WEAK LINE OF CONVECTION EVIDENT ON RADAR AND VIS SATELLITE IMAGERY...WHICH CALLS INTO QUESTION THE PRECIP CHANCES WEST OF I-55 FOR LATER THIS AFTERNOON. WATER VAPOR IMAGERY DOES NOT SHOW MUCH IN THE WAY OF UPSTREAM DISTURBANCES...BUT SOME CONVECTION HAS CROPPED UP OVER EASTERN SOUTH DAKOTA... IN RESPONSE TO AN APPARENT MID-LEVEL SPEED MAX. KEEPING ALL THIS IN MIND...SHIFTED HIGHEST POPS TO THE EASTERN 1/3RD OF THE CWA...WHERE DIURNAL HEATING AND PASSAGE OF SHORTWAVE TROUGH WILL BE BETTER TIMED. KEPT SLIGHT CHANCES ACROSS THE WEST. 18Z RAOB WILL BE RELEASED. 12Z SOUNDING INDICATED UNCAPPED ATMOSPHERE WITH VERY STEEP LAPSE RATES...AND THE FEW CELLS THAT HAVE POPPED UP HAVE PRODUCED ANYWHERE FROM PEA TO DIME SIZED HAIL ALREADY. HARDIMAN && .AVIATION... ISSUED 1237 PM CDT SAT JUN 21 2008 SFC TROUGH HAS PUSHED THROUGH PIA/BMI/SPI... GREATLY REDUCING CHANCES FOR CONVECTION AT THESE TERMINALS FOR THE REST OF THE AFTERNOON. CONDITIONS STILL FAVORABLE FOR STORMS TO FIRE BEFORE THE TROUGH CLEARS CMI AND DEC... BUT SO FAR ALL IS QUIET. WILL WATCH CAREFULLY AND AMEND AS NECESSARY... BUT HELD ONTO TEMPO TSRA GROUPS AT DEC AND CMI FOR THE TIME BEING. FOG THREAT SHOULD BE NIL OVERNIGHT EXCEPT IN ISOLATED LOCATIONS THAT RECEIVE PRECIP THIS AFTERNOON. WILL NEED TO WATCH KBMI DEWPOINTS THROUGH THE AFTERNOON AS THEY RECEIVED A GOOD DUMPING THIS MORNING. OTHERWISE KEPT TAFS FOG-FREE DUE TO UNCERTAINTIES IN CONVECTIVE COVERAGE. HARDIMAN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 21, 11:36 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1136 AM CDT SAT JUN 21 2008 ILZ038-042>046-051>057-061>063-066>068-071>073-221100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN- MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION- 1136 AM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING AS A SURFACE TROUGH MOVES ACROSS THE AREA. A FEW OF THESE STORMS MAY BECOME SEVERE...MAINLY BETWEEN 2 PM AND 8 PM. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AGAIN ON SUNDAY. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONAL DISTURBANCES WILL IMPACT THE REGION TUESDAY NIGHT THROUGH FRIDAY. THESE DISTURBANCES WILL ALSO BRING THE REGION A CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 8 PM. ILZ027>031-036-037-040-041-047>050-221100- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 1136 AM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING... SOME OF WHICH WILL BE CAPABLE OF PRODUCING SMALL HAIL. THE BEST FORCING HAS ALREADY SHIFTED EAST OF THE AREA...THUS THE BETTER THREAT FOR SEVERE WEATHER WILL BE ACROSS EAST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AGAIN ON SUNDAY. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONAL DISTURBANCES WILL IMPACT THE REGION TUESDAY NIGHT THROUGH FRIDAY. THESE DISTURBANCES WILL ALSO BRING THE REGION A CHANCE OF THUNDERSTORMS. THE ILLINOIS RIVER WILL REMAIN IN FLOOD DOWNSTREAM OF HAVANA OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THIS AFTERNOON. HARDIMAN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 47 min |
| Jun 21, 3:38 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Moultrie | 52 min |
| Jun 21, 4:50 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 40 min |
| Jun 21, 5:32 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.